Depression and Weight Issues - Involuntary Muscle Movements/Twitching




seabiscuit
06-06-2013, 10:57 PM
Hi,

I am wondering if anyone else deals with involuntary muscle movements/twitching???

It was actually my ex-boyfriend who noticed that I have these movements/twitches a few months ago. I only really notice the muscle movements when I am laying down, trying to go to sleep. Then, I feel the twitching in my back, sometimes my leg or my arm.

I googled this subject and I saw Tardive Dyskinesia come up! I am a bit scared that is what I have but I don't know and I am not asking for medical advice, just if anyone else deals with it and their experiences. I saw in one of the articles that this may become permanent if in fact it is Tardive Dyskinesia! I emailed my psychiatrist, I don't know what else I can do.

I think it must be the medicines causing this, I just hope it's not permanent.

Sigh.

I am welcome to all feedback/input and experiences. Thanks!


penmage
06-08-2013, 06:50 PM
I took 200mg of Zoloft daily around the age of 14-15, and developed shaking in my legs (like I'm bouncing my legs up and down impatiently, but not consciously). I am now 24, no longer on Zoloft for many years, and my legs were shaking as I wrote that last sentence. It doesn't hurt, I don't feel like I'm expending energy, most times it happens (I have maybe 2-5 episodes a day, unless I'm very anxious about something) I don't notice it, and it stops after a few minutes. They're stationary now. Most last a few seconds, some last a few minutes, but not often. I'm really not bothered by them at this point any more.

If I'm sitting in a chair where my feet don't fully touch the floor (I'm 5'2, it happens), an episode can be set off by that. If I sit forward and press my feet firmly and flatly onto the floor, I can stop it.

It does not happen while driving. Not even in my left leg.

So, I don't know how much help that was :lol: but there you have it.

PudgyFlamingo
06-08-2013, 07:32 PM
I get it too. Ive been on antideps and atypical antipsychotics for about 12 yrs now. It spparently happens most frequently with the latter, anything in that class of meds like Risperdal, Seroquel, Zyprexa. My paychistrist said its not anything to worry about, but then She sent me to consult a psychopharmacologist who said it should be monitored... So from this I'm guessing nobody really knows much about it.

For me it has never really gotten past the restless arms/legs when I sm trying to sleep, and occasional twitching. However, my psychiatrist is very well known in this field and didnt seem to think it was worth worrying abt. I hope that puts your mind at ease a bit, but do express your concerns to your doctor. At least it will be in your chart.


ShyHeather
06-09-2013, 10:59 PM
I get twitches, and so does my step-dad (funny enough) and yet there is nothing that says it is one thing or another. I have been told it's caused by overuse.

All I know is that it drives me bonkers with I start to twitch.

tubolard
06-20-2013, 12:08 PM
At bedtime I twitch when I doze, Dozing is almost all I do damn insomnia! But I find that I am thinking about working out when I am twitching, so I guess I am trying to get a few more reps in.